Summary. We report a case of haemophilia B, who developed disseminated intravascular coagulation (DIC) with massive bleeding following an administation of factor IX complex concentrates. A 22‐year‐old male with severe haemophilia B had a bone fracture of the fibula and haemorrhage in the ankle joint because of a traffic accident. Factor IX complex concentrates were given to keep the plasma factor IX level more than 80% for surgery. 60 h after the infusion he showed epistaxis, haematuria and swelling of the injured ankle with evidence of DIC. A small dose of monoclonal antibody (mAb)‐purified factor IX concentrates with heparin and gabexate relieved the haemorrhage. A high dose of the mAb‐purified product attained more than 90% levels of plasma factor IX without coagulopathy. This observation emphasizes that currently available factor IX concentrates have thrombogenicity to induce DIC. Highly purified factor IX concentrates are needed for the high‐dose replacement in haemophilia B.
|Number of pages
|British Journal of Haematology
|Published - Jun 1993
All Science Journal Classification (ASJC) codes